EconPapers    
Economics at your fingertips  
 

ARCH and Bilinearity as Competing Models for Nonlinear Dependence

Anil Bera () and Matthew L Higgins

Journal of Business & Economic Statistics, 1997, vol. 15, issue 1, 43-50

Abstract: This paper consider whether the wide acceptance of ARCH models may be at the expense of other nonlinear processes, such as bilinear models. The authors first pose a joint test for ARCH and bilinearity. A nonnested test is then suggested. The tests are then applied to three series. When GARCH models are taken as the null hypothesis, the authors fail to reject it. However, when bilinearity is taken as the null, it is rejected in two cases. Also, an out-of-sample forecasting exercise shows that the GARCH model is superior. The results, therefore, indicate a strong preference for the GARCH model.

Date: 1997
References: Add references at CitEc
Citations: View citations in EconPapers (27)

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bes:jnlbes:v:15:y:1997:i:1:p:43-50

Ordering information: This journal article can be ordered from
http://www.amstat.org/publications/index.html

Access Statistics for this article

Journal of Business & Economic Statistics is currently edited by Jonathan H. Wright and Keisuke Hirano

More articles in Journal of Business & Economic Statistics from American Statistical Association
Bibliographic data for series maintained by Christopher F. Baum ().

 
Page updated 2025-03-19
Handle: RePEc:bes:jnlbes:v:15:y:1997:i:1:p:43-50